Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Brownsville, TX

November 3, 2021

NWS Brownsville, TX issued this small craft advisory at Nov 3, 2021, 2:45 PM CDT. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 2:45 PM CDT (19:45 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 4, 2021, 10:01 PM CDT
In force
21 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

413 
WHUS74 KBRO 031945
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
245 PM CDT Wed Nov 3 2021

GMZ150-155-170-175-040345-
/O.NEW.KBRO.SC.Y.0056.211104T0600Z-211105T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
245 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
128 
WHUS74 KBRO 040231
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
931 PM CDT Wed Nov 3 2021

GMZ150-155-170-175-041115-
/O.CON.KBRO.SC.Y.0056.211104T0600Z-211105T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
931 PM CDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
978 
WHUS74 KBRO 040846
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
346 AM CDT Thu Nov 4 2021

GMZ130-132-135-041700-
/O.EXA.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
346 AM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-041700-
/O.EXT.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
346 AM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 32 kt and 
  seas 4 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
918 
WHUS74 KBRO 041801
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
101 PM CDT Thu Nov 4 2021

GMZ130-132-135-050000-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
101 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM 
  north of Port Mansfield TX and Laguna Madre from 5 nm north of 
  Port Mansfield to Baffin Bay TX.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-050200-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
101 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and
  seas 5 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
532 
WHUS74 KBRO 042356
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
656 PM CDT Thu Nov 4 2021

GMZ130-132-135-050100-
/O.EXP.KBRO.SC.Y.0056.000000T0000Z-211105T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
656 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Buoy observations inside of the Laguna Madre show winds have 
decreased below Small Craft Advisory criteria. Therefore, the SCA 
will be allowed to expire at 7 PM. Operators of small craft will 
still need to exercise caution through tonight. 

$$

GMZ150-155-170-175-050600-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
656 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Mejia
994 
WHUS74 KBRO 050301
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1001 PM CDT Thu Nov 4 2021

GMZ150-155-170-175-050415-
/O.CAN.KBRO.SC.Y.0056.000000T0000Z-211105T0600Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1001 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Latest forecast model data and buoy observations support and show 
winds and wave heights have decreased below Small Craft Advisory 
criteria. Further improvement on the coastal waters is expected 
to continue through the night. Therefore, the SCA on the Gulf 
waters has been cancelled. Operators of small craft will still 
need to exercise caution through Friday morning.

$$

Mejia

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 1:07 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 3, 1:07 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
107 PM CDT Wed Nov 3 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions expected to prevail through this
afternoon with light to moderate southeast winds. A cold front is
expected to move through Deep South Texas this evening around
05-06z, increasing cloud cover, and bringing a chance of showers
and isolated thunderstorms. Light to moderate winds will start to
shift northerly as early as midnight tonight (04-05z) for the
aerodromes. Rainfall chances will continue into Thursday morning.
MVFR and IFR visibilities and ceilings are possible under any
heavy shower/thunderstorm activity that occurs.

&&

.PREV DISCUSSION... /issued 859 AM CDT Wed Nov 3 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions expected to prevail through this
afternoon with light to moderate (occasionally gusty) southeast
winds. A cold front is still on track to push through the area
late tonight or just after midnight tonight, increasing cloud
cover and bringing a chance of shower and isolated thunderstorms
as early as 00z this evening. Rainfall chances will continue into
Thursday morning. MVFR and IFR visibilities and ceilings are
possible under any heavy shower/thunderstorm that occurs.

PREV DISCUSSION... /issued 437 AM CDT Wed Nov 3 2021/

SHORT TERM (Now through Thursday): A large 500mb trough across
the Great Lakes deepens through the Plains and into Mexico with
the help of the next shortwave dropping southeast off the Rockies
into Thursday. The stalled front across Central Texas gains
momentum south today as high pressure builds across the Plains.
PWAT values ahead of the front surge to 1.7 inches, well above
average for early November, and WPC has placed all of Deep South
Texas into a Marginal Risk for excessive rainfall through tonight.

An isolated strong thunderstorm or two probably can’t be ruled out
across the ranchlands and upper valley this evening, with CAPE
values nearing 1500 j/kg, steep lapse rates late this afternoon, and
shear values near 40 kts. Have included heavy rainfall wording into
the forecast for tonight, especially as convergence ahead of the
front increases across the mid to lower RGV and lower Texas coast.
The front may be through the northern ranchlands shortly after
sunset and maybe making a run for Brownsville and SPI just after
midnight.

Whatever waffling the models had been doing the last few days on the
front is starting to become heavily steered toward the NAM, which
historically does very well with shallow cold air masses. Most
models are bringing thicknesses down to about 560 by 10AM Thursday
with little movement through the afternoon. Have collaborated with
neighboring offices to drop temperatures on Thursday closer toward
the NAM. At the moment, have generally stalled temperatures from
daybreak Thursday morning through the afternoon, keeping portions of
the ranchlands in the 50s, with most of the RGV in the low 60s. This
may still be too warm, and maybe by nearly 7 to 10 degrees too warm.
Northern to central Texas currently ranges from the upper 30s to
upper 40s, showcasing the strong CAA behind the front. Rain chances
continue through the day Thursday, kicking generally offshore as the
trough axis works toward the Gulf.

Minor coastal flooding is possible behind the front Thursday
afternoon and a Coastal Flood Statement or Advisory may be needed
near high tide.

LONG TERM (Thursday Night through Tuesday): Rain chances will
linger across the coastal sections of deep south Texas Thursday
evening before subsidence increases across the lower Texas coast
Thurs night with the 500mb trough across the northwest Gulf of
Mexico moving eastward Friday. Drier and cooler air will continue
to filter into the Rio Grande Valley through the rest of the week
into the weekend providing below normal temperatures through
Sunday. 500mb ridge across northern Mexico and the west-central
United States Saturday will move eastward and become elongated
across northeast Mexico into the northern Gulf of Mexico Sunday
into Monday. This will continue to provide subsidence across south
Texas through the rest of the forecast period. Temperatures will
gradually return to near normal early next week with no rain
chances expected through Tuesday.

Minor coastal flooding will continue to be possible along the
lower Texas coast Thurs night through Saturday with high tides as
well as a risk of high rip currents in the surf with swells across
the northwest Gulf of Mexico moving southwest.

MARINE (Now through Thursday): Favorable marine conditions are
expected to generally continue into this evening. A frontal passage
tonight will bring hazardous marine conditions to the coastal waters
on Thursday. Small Craft Advisories will likely be needed for all
Gulf waters late Thursday morning into the long term period, with
SCAs probably needed for winds on the bay Thursday afternoon into
Thursday evening. The chance of showers and thunderstorms increases
this evening from the north with the front, with heavy rainfall and
poor visibility expected overnight. Winds and seas will be higher
near any thunderstorm.

Thursday night through Sunday...SCEC to SCA conditions will
continue across the coastal waters Thurs night as moderate to
strong north to northeast winds prevail across the lower Texas
coast. Winds and seas will diminish across the western Gulf of
Mexico Friday as the pressure gradient begins to diminish across
the lower Texas coast. Moderate north to northeast winds Friday
will become light to moderate Saturday before veering to the east
on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  68  59  75 /  80  60  30  10
BROWNSVILLE          68  68  59  76 /  80  60  30  20
HARLINGEN            65  65  56  75 /  80  60  20  10
MCALLEN              63  63  56  75 /  80  50  10   0
RIO GRANDE CITY      62  63  56  76 /  70  60  10   0
SOUTH PADRE ISLAND   71  71  67  73 /  80  60  40  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

65-Soria/Aviation
Hazardous weather outlook, Nov 3, 4:38 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
438 AM CDT Wed Nov 3 2021

TXZ248>257-351-353-040945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
438 AM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A few strong thunderstorms producing locally gusty winds and brief
heavy rainfall are possible late this afternoon through tonight.

Heavy rainfall tonight may produce minor flooding in low-lying and
poorly-draining areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There will be an elevated risk of rip currents along area beaches
Thursday and Friday.

Minor coastal flooding is possible Thursday into Saturday,
especially near high tide cycles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-040945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
438 AM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A few thunderstorms producing strong gusty winds and occasional
lightning are possible this evening through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories will likely be needed Thursday for all
coastal waters.

Additional Small Craft Advisories may be needed for the Gulf
waters Thursday night into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.